Alert archive / Texas / Tornado Warnings in 2010

Tornado Warning 8, NWS Austin/San Antonio, TX

September 7, 2010DeWitt County, Gonzales County, Lavaca County, Texas

NWS Austin/San Antonio, TX issued this tornado warning at Sep 7, 2010, 3:52 PM CDT for DeWitt County, Gonzales County, Lavaca County, Texas. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 7, 2010, 3:52 PM CDT (20:52 UTC)
Expired
Sep 7, 2010, 4:15 PM CDT
In force
23 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon

Counties DeWitt County, TX, Gonzales County, TX, Lavaca County, TX

The radar

The Austin/San Antonio radar (KEWX), 90 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 8.9 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2010-09-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1004 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2010-09-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1004 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
455 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

029 
WFUS54 KEWX 072052
TOREWX
TXC123-177-285-072115-
/O.NEW.KEWX.TO.W.0008.100907T2052Z-100907T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
352 PM CDT TUE SEP 7 2010

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* TORNADO WARNING FOR...
  EXTREME NORTHEASTERN DEWITT COUNTY...
  EXTREME EAST CENTRAL GONZALES COUNTY...
  WEST CENTRAL LAVACA COUNTY...

* UNTIL 415 PM CDT.

* AT 347 PM CDT...NWS METEOROLOGISTS HAVE DETECTED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR YOAKUM...MOVING
  NORTH AT 25 MPH. THE STORM IS MOVING TO THE NORTH ALONG HIGHWAY
  95.

* SOME LOCATIONS IN THE WARNING INCLUDE SHINER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN A MOBILE HOME OR VEHICLE...GET OUT AND GO TO A STURDY
SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH
OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

&&

LAT...LON 2953 9722 2953 9703 2928 9711 2929 9718
TIME...MOT...LOC 2051Z 184DEG 24KT 2933 9714

$$
1 follow-up statement
709 
WWUS54 KEWX 072107
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
407 PM CDT TUE SEP 7 2010

TXC123-072117-
/O.CAN.KEWX.TO.W.0008.000000T0000Z-100907T2115Z/
DEWITT TX-
407 PM CDT TUE SEP 7 2010

...THE TORNADO WARNING FOR EXTREME NORTHEASTERN DEWITT COUNTY IS
CANCELLED...

LAT...LON 2953 9722 2953 9703 2938 9711 2939 9717
TIME...MOT...LOC 2107Z 184DEG 24KT 2944 9713

$$

TXC177-285-072115-
/O.CON.KEWX.TO.W.0008.000000T0000Z-100907T2115Z/
GONZALES TX-LAVACA TX-
407 PM CDT TUE SEP 7 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 415 PM CDT FOR WEST
CENTRAL LAVACA AND EXTREME EAST CENTRAL GONZALES COUNTIES...

AT 402 PM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A TORNADO. 
THIS TORNADO WAS LOCATED NEAR MOUNT OLIVE...OR NEAR SHINER...MOVING
NORTH AT 30 MPH.

SOME LOCATIONS IN THE WARNING AREA INCLUDE WITTING AND HENKHAUS.

LAT...LON 2953 9722 2953 9703 2938 9711 2939 9717
TIME...MOT...LOC 2107Z 184DEG 24KT 2944 9713

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this tornado warning went out at Sep 7, 3:51 PM CDT, 1 minute earlier.

Area forecast discussion, Sep 7, 3:51 PM CDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
351 PM CDT TUE SEP 7 2010

.DISCUSSION...
TROPICAL STORM HERMINE..NOW IN THE EASTERN HILL COUNTRY WILL
CONTINUE TO MOVE NORTH NORTHWEST INTO CENTRAL TEXAS THIS EVENING.
THE STORM WILL LEAVE A WIDE OPEN GULF AND DEEP TROPICAL MOISTURE IN
ITS WAKE..RESULTING IN CONTINUED DEVELOPMENT OF TROPICAL SHOWERS
AND ISOLATED THUNDERSTORMS. A FLASH FLOOD WATCH WILL CONTINUE
THROUGH NOON TOMORROW AS LOCALIZED HEAVY RAINS ARE A POSSIBILITY..
ALTHOUGH THE AMOUNT OF HEAVY RAINS ASSOCIATED WITH TODAY'S
TROPICAL BANDS ARE NOT EXPECTED TONIGHT AND WEDNESDAY.
AN ADDITIONAL 2 TO 4 INCHES (LOCALLY HIGHER AMOUNTS TO 6 INCHES)
MAY BE EXPECTED ALONG AND JUST EAST OF THE CENTER'S TRACK AS WELL
AS ALONG THE ONSHORE RAIN BANDS OVER EASTERN SECTIONS OF THE CWA
THROUGH NOON TOMORROW. BY THURSDAY AFTERNOON..PRECIPITABLE WATER
VALUES FALL BELOW 2 INCHES OVER ALL BUT THE EXTREME EASTERN
PORTIONS WHILE A BROAD HIGH PRESSURE AREA ALOFT SETTLES OVER THE
AREA. WITH READINGS EXPECTED TO WARM INTO THE 90S..AFTERNOON
HEATING WILL STILL HELP TO DEVELOP SCATTERED SHOWERS AND ISOLATED
THUNDERSTORMS THURSDAY. AS RIDGING ALOFT CONTINUES TO BUILD
FRIDAY..RAIN CHANCES WILL DIMINISH. THE RIDGE WILL HANG STRONG
THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK. OTHER THAN A FEW
SEA-BREEZE TYPE SHOWERS AND THUNDERSTORMS..LITTLE RAIN IS
EXPECTED.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              76  90  77  95  78 /  80  40  20  20  10
AUSTIN BERGSTROM INTL AIRPORT  75  91  77  94  77 /  80  40  20  30  10
NEW BRAUNFELS MUNI AIRPORT     76  92  77  95  77 /  80  40  30  20  10
BURNET MUNI AIRPORT            72  88  75  91  76 /  80  40  20  20  10
DEL RIO INTL AIRPORT           73  94  77  94  77 /  50  20  20  10  10
GEORGETOWN MUNI AIRPORT        75  88  76  94  77 /  80  40  30  20  10
HONDO MUNI AIRPORT             76  89  77  93  76 /  70  30  20  20  10
SAN MARCOS MUNI AIRPORT        76  90  76  94  77 /  80  40  30  20  10
LA GRANGE - FAYETTE REGIONAL   77  89  77  92  79 /  80  50  30  30  20
SAN ANTONIO INTL AIRPORT       76  89  78  93  78 /  80  30  30  20  10
STINSON MUNI AIRPORT           76  91  78  94  78 /  80  30  30  20  10

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR THE FOLLOWING
COUNTIES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...
CALDWELL...COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO...
GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...
KINNEY...LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...
UVALDE...VAL VERDE...WILLIAMSON...WILSON...ZAVALA.

WIND ADVISORY UNTIL 6 PM CDT THIS EVENING FOR THE FOLLOWING
COUNTIES: ATASCOSA...BANDERA...BEXAR...BLANCO...CALDWELL...COMAL...
DE WITT...DIMMIT...EDWARDS...FRIO...GILLESPIE...GONZALES...
GUADALUPE...HAYS...KARNES...KENDALL...KERR...KINNEY...LAVACA...
MAVERICK...MEDINA...REAL...UVALDE...WILSON...ZAVALA.

&&

02/05
Hazardous weather outlook, Sep 7, 3:41 PM CDT, 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
341 PM CDT TUE SEP 7 2010

TXZ171>173-183>194-202>209-217>225-228-081100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
341 PM CDT TUE SEP 7 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
TROPICAL STORM HERMINE MOVING NORTHWARD ACROSS SOUTH CENTRAL TEXAS
LATE THIS AFTERNOON AND TONIGHT WILL RESULT IN VERY HEAVY RAINFALL AND THE
POTENTIAL FOR FLASH FLOODING AND RIVER FLOODING MAINLY ACROSS THE
HILL COUNTRY. ISOLATED TORNADOES ARE POSSIBLE MAINLY EAST OF I 35.

A WIND ADVISORY IS IN EFFECT FOR MOST OF THE COUNTIES WITH THE
EXCEPTION OF VAL VERDE COUNTY AND THE EXTREME NORTHEASTERN
COUNTIES FROM LLANO TO FAYETTE COUNTY. A FLASH FLOOD WATCH
CONTINUES IN EFFECT FOR THE ENTIRE AREA THROUGH NOON TIME WEDNESDAY.

FLASH FLOODING CONDITIONS ARE THE BIGGEST THREAT ACROSS SOUTH
CENTRAL TEXAS FOR THE NEXT 12 TO 24 HOURS ESPECIALLY OVER PORTIONS
OF THE HILL COUNTRY. EXPECT FROM 2 TO 4 INCHES OF RAINFALL AND UP
TO SIX IN ISOLATED SPOTS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THE REMAINS OF HERMINE WILL CONTINUE TO MOVE NORTHWARD INTO WEST
CENTRAL TEXAS WEDNESDAY MORNING WITH HEAVY RAINS AND FLOODING
STILL POSSIBLE. RAIN CHANCES WILL DECREASE LATE WEDNESDAY INTO
THURSDAY. RIVER FLOODING WILL STILL BE POSSIBLE FROM RUNOFF FROM
ANY HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ACTIVATION MAY BE NEEDED...TONIGHT AND WEDNESDAY.

In the hours before

Local storm report, Sep 7, 1:40 PM CDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
140 PM CDT TUE SEP 07 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     TROPICAL STORM   6 SW BOERNE             29.75N  98.82W
09/07/2010                   KENDALL            TX   COCORAHS

            2.54 INCHES SO FAR WITH 0.66 IN THE PAST 30 MINUTES AND
            WIND GUSTS 40 TO 50 MPH.

&&

EVENT NUMBER EWX1000461

MCDONALD
Local storm report, Sep 7, 2:14 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
214 PM CDT TUE SEP 07 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     TROPICAL STORM   8 NW SAN ANTONIO        29.50N  98.58W
09/07/2010                   BEXAR              TX   PUBLIC

            LARGE TREES UP TO 16 INCHES IN DIAMETER WERE BLOWN
            DOWN.

&&

EVENT NUMBER EWX1000462

MCDONALD
Local storm report, Sep 7, 2:42 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
242 PM CDT TUE SEP 07 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     HEAVY RAIN       2 SSW MARION            29.54N  98.16W
09/07/2010  M1.94 INCH       GUADALUPE          TX   COCORAHS

            1.94 INCHES SO FAR AND 0.96 IN 2.5 HOURS.

&&

EVENT NUMBER EWX1000463

MCDONALD
Local storm report, Sep 7, 2:51 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
251 PM CDT TUE SEP 07 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     FLASH FLOOD      4 ENE GARDEN RIDGE      29.65N  98.23W
09/07/2010                   COMAL              TX   COUNTY OFFICIAL

            SEVERAL ROADS CLOSED IN COMAL COUNTY... CR 1337 AND
            SECTIONS OF SMITHSON VALLEY ROAD.

&&

EVENT NUMBER EWX1000464

MCDONALD
Special weather statement, Sep 7, 3:11 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
311 PM CDT TUE SEP 7 2010

TXZ171-172-186-188>190-072115-
BLANCO-BURNET-GILLESPIE-KENDALL-KERR-LLANO-
311 PM CDT TUE SEP 7 2010

...AN AREA OF STRONG WINDS ASSOCIATED WITH TROPICAL STORM HERMINE
ARE AFFECTING BLANCO...BURNET...GILLESPIE...KENDALL...KERR AND LLANO
COUNTIES...

AT 311 PM CDT...NWS METEOROLOGISTS ARE TRACKING AN AREA OF HIGH
WINDS ASSOCIATED WITH TROPICAL STORM HERMINE NEAR FLUGRATH...OR 6
MILES WEST OF BLANCO...MOVING NORTHWEST AT 30 MPH.

PEOPLE IN BLANCO...EASTERN KERR...GILLESPIE...LLANO...NORTHERN
KENDALL AND WESTERN BURNET COUNTIES...INCLUDING THE FOLLOWING
LOCATIONS...FLUGRATH...ALBERT...ROCKY CREEK...HYE...LBJ STATE PARK...
STONEWALL...WILLOW CITY...ECKERT AND ENCHANTED ROCK STATE PARK...
SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE
WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE
WEATHER THREATEN.

WINDS AROUND 55 MPH ARE EXPECTED WITH THIS STORM.
Local storm report, Sep 7, 3:15 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
315 PM CDT TUE SEP 07 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     HEAVY RAIN       4 WNW BOERNE            29.83N  98.80W
09/07/2010  M2.42 INCH       KENDALL            TX   COCORAHS

&&

EVENT NUMBER EWX1000465

MCDONALD

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 7, 3:14 AM CDTAreal Flood AdvisoryEWXDeWitt, Fayette, Gonzales, Karnes, Lavaca4 hr
Sep 7, 4:51 AM CDTInland Tropical Storm WarningEWXAtascosa, Bexar, Frio, Karnes, Wilson9 hr
Sep 7, 5:49 AM CDTAreal Flood AdvisoryEWXBexar, Caldwell, Comal, Guadalupe, Hays, Wilson3 hr
Sep 7, 7:06 AM CDTAreal Flood AdvisoryEWXDeWitt, Fayette, Gonzales, Karnes, Lavaca4 hr
Sep 7, 9:23 AM CDTAreal Flood AdvisoryEWXAtascosa, Bandera, Bastrop, Bexar, Caldwell, Comal and 9 more112 min
Sep 7, 9:33 AM CDTAreal Flood AdvisoryEWXAtascosa, Bandera, Bastrop, Bexar, Caldwell, Comal and 9 more102 min
Sep 7, 11:22 AM CDTFlash Flood WarningEWXAtascosa, Bandera, Bexar, Comal, Guadalupe, Karnes and 2 more3 hr
Sep 7, 12:53 PM CDTFlash Flood WarningEWXBandera, Bexar, Blanco, Comal, Gillespie, Guadalupe and 5 more3 hr
Sep 7, 2:22 PM CDTFlash Flood WarningEWXBexar3 hr
Sep 7, 2:39 PM CDTFlash Flood WarningEWXBandera, Blanco, Edwards, Gillespie, Kerr3 hr
Sep 7, 3:37 PM CDTTornado WarningEWXFayette, Gonzales, Lavaca23 min
Sep 7, 3:43 PM CDTFlash Flood WarningEWXBandera, Bexar, Blanco, Caldwell, Comal, Gillespie and 6 more3 hr
Sep 7, 4:03 PM CDTAreal Flood AdvisoryEWXBastrop, Burnet, Caldwell, Hays, Travis, Williamson117 min
Sep 7, 4:16 PM CDTTornado WarningEWXFayette, Gonzales, Lavaca29 min
Sep 7, 4:36 PM CDTFlash Flood WarningEWXBlanco, Burnet, Gillespie, Llano3 hr
Sep 7, 4:42 PM CDTTornado WarningEWXDeWitt33 min
Sep 7, 5:19 PM CDTAreal Flood AdvisoryEWXBastrop, Caldwell, Guadalupe, Hays, Travis116 min
Sep 7, 5:28 PM CDTFlash Flood WarningEWXBastrop, Hays, Travis, Williamson3 hr
Sep 7, 5:35 PM CDTAreal Flood AdvisoryEWXBexar115 min
Sep 7, 6:11 PM CDTTornado WarningEWXBastrop, Travis34 min
Sep 7, 6:41 PM CDTTornado WarningEWXTravis, Williamson19 min

Nearby

Tornado Warnings in Texas, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.